Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Apr 17, 2021, 10:13 PM EDT for Flagler County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2021, 10:13 PM EDT (02:13 UTC)
- Expired
- Apr 17, 2021, 10:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 129 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 2.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
614
WWUS82 KJAX 180213
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1013 PM EDT Sat Apr 17 2021
FLZ038-138-180245-
Coastal Flagler FL-Inland Flagler FL-
1013 PM EDT Sat Apr 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FLAGLER COUNTY UNTIL
1045 PM EDT...
* At 1012 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southwest of Bunnell, moving
east at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* This storm will remain over mainly rural areas of southern Flagler
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2947 8110 2946 8111 2946 8112 2943 8110
2942 8114 2941 8115 2926 8115 2926 8133
2927 8142 2940 8142 2940 8143 2943 8143
TIME...MOT...LOC 0212Z 264DEG 30KT 2941 8135
$$
BootheWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 17, 9:10 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 17, 9:10 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 910 PM EDT Sat Apr 17 2021 ...ISOLATED STRONG TO SEVERE STORMS THIS EVENING OVER NORTHEAST FL... .UPDATE... Numerous to widespread showers moved in earlier in the evening and we continue to monitor isolated strong to severe t-storms over northeast FL, that are near or just north of a frontal boundary. This quasi-stationary frontal boundary is over north central FL but if anything may drop a little southward tonight. Kept in heavy rainfall potential at times tonight as well. Rest of the forecast on track with high rain chances in the forecast around 70-100 percent. && .PREV DISCUSSION [730 PM EDT]... .NEAR TERM [Through Tonight]... A warm front is located near the FL/GA state line with a weak meso high just east of the area over the Atlantic waters with showers and embedded thunderstorms beginning to fill in over the Florida Panhandle, SW GA and farther west along the Gulf coast. Strong mid/upper level WSW flow is streaming dynamic energy towards the region, reinvigorating convection as unstable shortwave energy travels into our area late this afternoon into the evening hours. This will help bring added rounds of showers and isolated storms ahead of a surface low moving east along the boundary tonight into early Sunday morning with the frontal boundary over areas from just south of Gainesville east to St Augustine lifting north to Waycross ahead of the low and then sinking back southward by early Sunday as the low moves into the Atlantic waters. Mostly cloudy skies over NE FL and partly cloudy skies over GA areas will become overcast by sunset as the new convection approaches from the west. A threat for strong to isolated severe thunderstorms will exist through late tonight mainly over inland NE FL areas along and south of I-10 as mid level lapse rates around 6.0-6.5 C/km and strong effective bulk shear values around 40-50 knots provide enough vertical shear to support stronger updrafts with developing convection. A threat for a brief isolated tornado or two will be possible over the suwannee river valley of inland NE FL as the shear and instability overlaps with increasing surface relative helicity values bump up to around 100-150 m^2/s^2 off the NW Gulf coast. Some damaging wind gusts could also be a threat as surface CAPE values between 500 J/kg to 1,000 J/kg in this region. Hail will also be possible into SE GA areas south of Waycross as sufficient elevated MU CAPE levels of will exist. In addition, heavy rainfall will allow the potential for isolated flash flooding over NE FL areas, despite the swift movement of storm motion from the west around 30-35 mph. This is due to 1-2 inches of widespread rainfall amounts having fallen since yesterday with some areas receiving up to 2-4 inches locally near Ocala along SR 40. An additional 1-2 inches of rain are expected through early Sunday morning with locally heavier amounts as the saturated airmass with PWAT values well above normal near 1.5. 1.8 inches supports more efficient rainfall rates. Areas with poor runoff near urban centers may also see a risk for isolated flash flooding potential as well should any storms train over the same areas. Otherwise, Cloudy overcast skies, light NNE east winds and mild overnight temperatures in the 60s will be expected overnight. .SHORT TERM [Sunday Through Tuesday Night]... The period will begin with another wave of showers and isolated storms as an unsettled weather pattern remains over the region. On Sunday, a new mid/upper level shortwave trough will move from the mid south/lower MS Valley region into the southeast Sunday into Monday with a fetch of unstable WSW flow with embedded dynamic energy moving in from the Gulf of Mexico. The frontal boundary will be sinking southward into north central FLorida on Sunday and then into central Florida south of Orlando before stalling north of lake Okeechobee Monday night as the shortwave trough exits east into the Atlantic. This feature will be replaced by an upstream southern stream shortwave trough moving east from west Texas that will ride through the base of a northern stream trough that will move southeast from the northern plains Tuesday. These features aloft will help develop another wave of low pressure over the Gulf of Mexico that will travel NE along the frontal boundary over NE FL and deliver another round of showers and embedded thunderstorms before the front slides east into the Atlantic waters. Another 1-3 inches of rain are possible over NE FL during the period with a few locally higher amounts possible. Temperatures will be slightly below normal with highs in the 70s with near normal for lows in the upper 50s to lower 60s through Tuesday night. .LONG TERM [Wednesday Through Saturday]... A dry cold front will push through the area Wednesday with a much drier airmass as strong high pressure builds in from the NW into Thursday with prevailing NW flow and sunny skies. The high will move north of the region on Friday with winds becoming easterly around the high and increasing clouds throughout the day. The high will slide NE Friday night and then east of the region on Saturday with southeasterly winds becoming southerly underneath southwest flow aloft as a warm front approaches from the west as low pressure develops to the west near the NW Gulf of Mexico and lifts north and east into the region by Saturday night allowing for scattered to numerous showers to then overspread the region Initially near normal temperatures on Wednesday will cool to below normal levels through Friday, then return to near normal values on Saturday. .AVIATION... [Through 00Z Monday] Numerous to widespread showers and a few embedded thunderstorms are expected this evening, with a couple of stronger storms possible mainly in northeast FL. Main period will be from now through about 05z. Ceilings will trend to prevailing MVFR during the evening, and expect a good chance of IFR vsby with the convective activity. Lingering patches of rain and showers anticipated after 05Z into the pre-dawn hours with low stratus restrictions possibly below 1 kft. For the late night after 05Z, more convective nature to showers and possible isolated storms will be more or less confined just south of SGJ to GNV line where frontal boundary will be quasi-stationary. MVFR to possible IFR ceilings expected Sunday through at least midday, and anticipate good chance of showers and possible isolated storms. Timing of convection is very uncertain at this time later in the day on Sunday so used PROB group or prevailing showers. .MARINE... A meandering front over northeast Florida this afternoon will lift northward toward southeast Georgia this evening. A wave of low pressure will track from the Gulf Coast region along this front with showers and a slight chance of thunderstorms expected. The low will then track offshore of the local Atlantic coast early Sunday. The frontal boundary will shift south of the local waters into Sunday night and stall over central Florida Monday and lift northward into northeast Florida on Tuesday, continuing waves of rainfall over the Florida waters. A stronger cold front will approach from the west Wednesday, moving across the local waters by Wednesday night. Rip Currents: Moderate risk expected through Sunday for the NE FL and SE GA beaches due to lingering easterly swells. .FIRE WEATHER... Light transport winds will lead to low daytime dispersions this weekend into Monday. .HYDROLOGY... The wet and unsettled pattern with strips of heavy rainfall through Tuesday will bring the potential for minor river flooding, especially across NE FL where the frontal zone will meander. River basins including the Santa Fe, Black Creek and St. Marys will need to be monitored as up to 3-5 inches of rain are expected over portions of NE FL south of I-10 through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 58 73 56 77 55 / 90 40 10 10 20 SSI 61 70 60 73 61 / 100 40 30 20 20 JAX 62 73 60 76 59 / 100 60 40 40 30 SGJ 64 72 62 72 61 / 70 70 60 60 50 GNV 64 74 61 73 59 / 70 70 70 60 50 OCF 66 78 63 73 61 / 70 70 80 80 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Apr 17, 9:00 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
900 PM EDT Sat Apr 17 2021
FLZ038-138-180115-
Coastal Flagler FL-Inland Flagler FL-
900 PM EDT Sat Apr 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FLAGLER COUNTY UNTIL 915
PM EDT...
* At 900 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Flagler Beach, moving east at
40 mph.
* Nickel size hail and wind gusts of 50 to 55 mph possible with this
storm.
* Locations impacted include...
Palm Coast, Flagler Beach and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2930 8115 2930 8130 2960 8120
2960 8113 2952 8110
TIME...MOT...LOC 0100Z 264DEG 36KT 2947 8112
SANDRIKLocal storm report, Apr 17, 9:14 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
914 PM EDT SAT APR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 E BUNNELL 29.47N 81.23W
04/17/2021 M0.75 INCH Flagler FL EMERGENCY MNGR
REPORT OF 3/4 INCH HAIL LASTED ABOUT 10 MINUTES.
0906 PM TSTM WND GST NW GAINESVILLE 29.67N 82.34W
04/17/2021 E40.00 MPH Alachua FL BROADCAST MEDIA
MEDIA PASSED ON REPORT OF 40 MPH GUSTS ESTIMATED
NORTHWEST SIDE OF GAINESVILLE.
&&
ARSSpecial weather statement, Apr 17, 9:32 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
932 PM EDT Sat Apr 17 2021
FLZ038-137-138-237-180230-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-
932 PM EDT Sat Apr 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 1030 PM EDT...
* At 932 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Palm Coast, moving east at 35
mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Crescent City, Pomona Park,
Andalusia, Marineland, Fruitland, San Mateo and Satsuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2937 8142 2940 8142 2936 8151 2934 8166
2937 8167 2937 8174 2943 8174 2943 8178
2949 8178 2949 8184 2952 8184 2953 8187
2962 8158 2963 8132 2965 8132 2964 8131
2967 8121 2958 8112 2946 8112 2943 8110
TIME...MOT...LOC 0132Z 257DEG 30KT 2960 8129
SANDRIKSpecial weather statement, Apr 17, 9:40 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
940 PM EDT Sat Apr 17 2021
FLZ237-180215-
Western Putnam FL-
940 PM EDT Sat Apr 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUTNAM COUNTY UNTIL
1015 PM EDT...
* At 940 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Melrose Landing, or near
Interlachen, moving east at 35 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Interlachen, Melrose, Melrose Landing, Johnson and Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2952 8206 2967 8206 2971 8205 2970 8178
2952 8190 2951 8190 2951 8194 2950 8197
TIME...MOT...LOC 0140Z 282DEG 32KT 2961 8200
SANDRIKLocal storm report, Apr 17, 9:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
945 PM EDT SAT APR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HEAVY RAIN NW PALM COAST 29.57N 81.21W
04/17/2021 M3.40 INCH Flagler FL EMERGENCY MNGR
STORM TOTAL RAINFALL SO FAR FOR TODAY.
&&
ARSSpecial weather statement, Apr 17, 10:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1013 PM EDT Sat Apr 17 2021
FLZ038-138-180245-
Coastal Flagler FL-Inland Flagler FL-
1013 PM EDT Sat Apr 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FLAGLER COUNTY UNTIL
1045 PM EDT...
* At 1012 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southwest of Bunnell, moving
east at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* This storm will remain over mainly rural areas of southern Flagler
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2947 8110 2946 8111 2946 8112 2943 8110
2942 8114 2941 8115 2926 8115 2926 8133
2927 8142 2940 8142 2940 8143 2943 8143
TIME...MOT...LOC 0212Z 264DEG 30KT 2941 8135
BootheThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:25 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 35 min |
| Apr 17, 8:34 PM EDT | Special Marine Warning | JAX | 56 min | |
| Apr 17, 8:44 PM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| Apr 17, 8:56 PM EDT | Special Weather Statement | JAX | Putnam | 49 min |
| Apr 17, 9:00 PM EDT | Special Weather Statement | JAX | Flagler | 15 min |
| Apr 17, 9:32 PM EDT | Special Weather Statement | JAX | Flagler | 58 min |
| Apr 17, 9:40 PM EDT | Special Weather Statement | JAX | Putnam | 35 min |
| Apr 17, 10:23 PM EDT | Special Marine Warning | JAX | 19 min | |
| Apr 18, 9:02 AM EDT | Special Weather Statement | JAX | Alachua | 28 min |
| Apr 18, 10:16 AM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Apr 18, 10:22 AM EDT | Special Marine Warning | JAX | 83 min | |
| Apr 18, 10:25 AM EDT | Severe Thunderstorm Warning | JAX | Flagler | 22 min |
| Apr 18, 11:46 AM EDT | Special Marine Warning | JAX | 14 min | |
| Apr 18, 6:42 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Apr 18, 7:23 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.